Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 30, NWS New York, NY

June 27, 2007Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 27, 2007, 12:50 PM EDT for Orange County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 12:50 PM EDT (16:50 UTC)
Expired
Jun 27, 2007, 1:30 PM EDT
In force
40 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Orange County, NY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 271652
SVROKX
NYC071-271730-
/O.NEW.KOKX.SV.W.0030.070627T1650Z-070627T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1250 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 130 PM EDT...

* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  UNIONVILLE...OR ABOUT NEAR PORT JERVIS...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WARWICK...MIDDLETOWN...GOSHEN AND FLORIDA

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4144 7481 4117 7479 4120 7430 4147 7430

$$
1 follow-up statement
000 
WWUS51 KOKX 271733
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
132 PM EDT WED JUN 27 2007

NYC071-271742-
/O.EXP.KOKX.SV.W.0030.000000T0000Z-070627T1730Z/
ORANGE NY-
132 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ORANGE COUNTY EXPIRES
AT 130 PM EDT...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS...SO THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY 
EVENING FOR THE LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY...AND 
SOUTHERN CONNECTICUT.

LAT...LON 4144 7481 4117 7479 4120 7430 4147 7430

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:09 AM EDT, 9 hours 41 minutes earlier.

Area forecast discussion, Jun 27, 3:09 AM EDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
309 AM EDT WED JUN 27 2007

.SYNOPSIS...
THE BERMUDA HIGH WILL BRING HOT AND HUMID WEATHER TO THE REGION
TODAY INTO THURSDAY. A COLD FRONT WILL MOVE ACROSS THE REGION
THURSDAY AFTERNOON AND EVENING. DRIER AND COOLER WEATHER WILL
RETURN ON FRIDAY AND CONTINUE THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
ANOTHER HOT...HAZY AND HUMID DAY IN STORE. BERMUDA HIGH OFFSHORE
WITH ASSOCIATED SW SFC WINDS WILL CONTINUE PUMPING HIGH DEWPOINT
AIR INTO THE REGION. 5H HGTS BEGIN TO FALL TODAY AS THE STRONG
UPPER RIDGE THAT CAPPED US AND PREVENTED CONVECTION ON TUE STARTS
TO BREAK DOWN. HIGH INSTABILITY WILL BE PRESENT AGAIN THIS
AFTERNOON WITH TEMPS IN THE 90S AND DEWPOINTS IN THE UPPER 60S TO
NEAR 70. 00Z NAM/GFS BUFKIT SOUNDINGS SHOW SBCAPES OF 2000-2500
J/KG WITH LI OF AROUND -4. K-INDICES ARE BETTER TODAY WITH
INCREASING LOW LEVEL MOISTURE...REACHING WELL INTO THE 30S.
LIMITING FACTOR WILL BE LACK OF STRONG FORCING/FOCUS MECHANISM.
WEAK LEE-SIDE SFC TROF SHOULD BE ABLE TO TRIGGER SOME SCATTERED
ACTIVITY ACROSS WRN SECTIONS HOWEVER. HAVE CONTINUED WITH CHANCE
POPS WEST/CENTRAL AND SLIGHT CHANCE COASTAL SECTIONS...AS
STABILITY/FORCING FACTORS WILL BE LESS FAVORABLE FOR CONVECTION
NEAR THE OCEAN.

HAVE ALSO CONTINUED WITH MENTION OF HEAVY RAIN AND GUSTY WINDS...
AS PWATS INCREASING TO ALMOST 2 INCHES AND WEAK LOW LEVEL FLOW
COULD ALLOW FOR SLOW STORM MOTIONS WITH SOME LOCALLY EXCESSIVE
DOWNPOURS AND POSSIBLY AN ISOLATED WET MICROBURST. FCSTED 0-6KM
SHEAR VALUES OF LESS THAN 15 KT WILL NOT ALLOW FOR ANY ORGANIZED
SVR...AND HIGH WBZ LEVELS SHOULD LIMIT LARGE HAIL POTENTIAL.

FAVORED THE HOTTER MAV MOS GUIDANCE TODAY...AS MAX TEMPS SHOULD BE
SIMILAR TO THOSE SEEN ON TUE. DEWPOINTS IN THE UPPER 60S TO AROUND
70 WILL RESULT IN HEAT INDICES FALLING JUST SHORT OF ADVISORY LEVELS...
IN THE UPPER 90S ACROSS NYC...NE NJ AND PORTIONS OF INTERIOR SRN CT.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
WARM/HUMID/HAZY WX CONTINUES TONIGHT. CONTINUED WITH CHANCE POPS
WEST/CENTRAL AND SLIGHT CHANCE COAST. GFS APPEARS TO BE OVERDONE
WITH ITS DEPICTED ALL-NIGHT RAIN AND FAVOR THE DRIER NAM WHICH
SHOWS LITTLE PRECIP AFTER DARK. CANNOT RULE OUT CONVECTION HOWEVER
WITH HIGH MOISTURE LEVELS AND LEE SIDE TROF LINGERING TO THE WEST.
OVERNIGHT LOWS WILL BE QUITE WARM WITH MOST LOCATIONS STAYING IN
THE 70S.

COLD FRONT WILL APPROACH THE AREA THURSDAY AFTERNOON. HAVE CONTINUED
THE FCST OF SHOWERS/TSTMS LIKELY IN THE AFTERNOON. SOUTHERN EDGE
OF STRONG MID LEVEL WIND BELT WILL AFFECT THE AREA THU AFTERNOON.
WITH FCST 0-6KM SHEAR VALUES OF 30-40 KT...THERE WILL BE AN
INCREASED POTENTIAL FOR ORGANIZED MULTICELL SEVERE WITH DAMAGING
WINDS. URBAN FLOODING AND LOCAL FLASH FLOODING ALSO A THREAT DUE
TO THE HIGH PWATS AROUND 2 INCHES AND TRAINING OF CELLS.

TEMPS ON THURSDAY SHOULD BE A COUPLE OF TICKS LOWER DUE TO THE
ADDITIONAL CLOUD COVER. THE COLD FRONTAL PROGRESSION WILL BE
SLOWER LATE THURSDAY AND THURSDAY NIGHT...WHICH WILL LIKELY KEEP
THE BOUNDARY CLOSE ENOUGH TO KEEP MENTION OF CONVECTION IN FOR
THURSDAY NIGHT.

00Z MODELS ARE A BIT SLOWER IN MOVING THE FRONT SOUTH OF THE AREA
ON FRIDAY...WITH A WEAK SFC WAVE DEVELOPING IN THE NRN MID
ATLANTIC AND MOVING SOUTH OF LONG ISLAND DURING THE DAY. PRECIP
ASSOCIATED THIS THIS WILL BE QUITE CLOSE TO THE COAST...AND
POSSIBLY AFFECTING LONG ISLAND/NYC AND PARTS OF NE NJ. ADDED
CHANCE POPS SOUTH AND SLIGHT CHANCE NORTH FOR FRI MORNING TO COVER
THIS POTENTIAL. FRONT SHOULD PUSH FAR ENOUGH SOUTH BY FRI
AFTERNOON TO ALLOW THE DRIER/COOLER AIRMASS TO MOVE FIRMLY INTO
THE REGION WITH PRECIP ENDING. WITH THE COOLER AIR MOVING IN AND
PROBABLY A GOOD DEAL OF CLOUD COVER AROUND THROUGH MUCH OF FRIDAY...
MAV MOS RESPONDED AND SHOWS HIGHS ONLY IN THE UPPER 60S TO LOWER
70S. DID NOT GO QUITE THAT COOL YET...BUT DID TREND THE PREVIOUS
FCST COOLER AND WILL SHOW LOWER-MID 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRES ORIGINATING FROM CANADA WILL DOMINATE AREA WEATHER FRI
NIGHT THROUGH MON...POSSIBLY SETTING UP FOR AN UNBELIEVABLY
COMFORTABLE WEEKEND. WILL EXPECT HIGH TEMPS IN THE UPPER 70S TO
NEAR 80...LOW TEMPS AROUND 60 IN/AROUND NYC...MID TO UPPER 50S
ELSEWHERE...AND SFC DEW POINTS ONLY IN THE 50S. BLOCKING RIDGE IN
THE CENTRAL PART OF THE COUNTRY WILL KEEP A PERSISTENT WEAK TROUGH
OVER THE NORTHEAST. THIS WILL KEEP TEMPERATURES WELL BELOW
NORMAL...AND A LOW LEVEL NORTHERLY COMPONENT TO THE WINDS WILL
KEEP DEW POINTS REFRESHINGLY LOW FOR THE WEEKEND. HOWEVER...THE
PRESENCE OF THE TROUGH ALOFT MAY ALLOW FOR SOME INSTABILITY
SHOWERS/TSTMS ON SUN OVER EASTERN PORTIONS OF THE CWA...AS A WEAK
SHORTWAVE ROTATES AROUND THE BASE OF THE TROUGH. THIS PATTERN WILL
START TO BREAK DOWN EARLY NEXT WEEK...BUT WE WONT SEE THAT BIG OF
A SHIFT IN THE PATTERN UNTIL A KICKER SHOWS UP IN THE CANADIAN
PLAINS MIDWEEK TO SHARPEN A DEVELOPING TROUGH.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE TERMINALS THROUGH
12Z THURSDAY WITH BERMUDA HIGH PRESSURE DOMINATING. A LIGHT
SOUTHWESTERLY FLOW WILL CONTINUE EARLY THIS MORNING WITH MVFR
VISIBILITIES IN HAZE. AS TEMPERATURES APPROACH THE DEWPOINT
TEMPERATURES 06Z TO 08Z...MVFR FOG WILL BE LIKELY AT MOST
TERMINALS. FEW TO SCATTERED LOW STRATUS WILL BE POSSIBLE AT
COASTAL TERMINALS. BETWEEN 08Z AND 12Z VISIBILITIES MAY BECOME IFR
AT BDR...HPN...ISP...SWF...TEB...AND GON. CEILINGS POSSIBLY COULD
BECOME LIFR IN THE STRATUS MAINLY AT ISP AND GON. WITH SW FLOW
THINK STRATUS SHOULD STAY EAST OF JFK. STRATUS ALREADY BEGINNING
TO DEVELOP ALONG SOUTH OF SUFFOLK COUNTY...AND EXPECT THIS TO
CONTINUE OVERNIGHT.

BY 14Z TODAY FOG/STRATUS LIFTS TO HAZE WITH MAINLY VFR
VISIBILITIES...ALTHOUGH HPN...KGON...KBDR MAY REMAIN MVFR IN HAZE
THROUGH A GOOD PORTION OF THE DAY.

WINDS INCREASE FROM THE SOUTHWEST TO AROUND 10 KT THROUGH MID
MORNING...WITH SEA BREEZES AGAIN DEVELOPING AT COASTAL TERMINALS
BETWEEN 16 AND 18Z...WORKING INTO KLGA BETWEEN 19Z AND 20Z AND
WINDS INCREASING TO ABOUT 15 KT. COASTAL JET DEVELOPMENT MAY HAVE
KJFK NEAR SOUTHERLY 20KT SUSTAINED AFTER 18Z.

CEILINGS WILL REMAIN GENERALLY UNRESTRICTED...UNTIL SCT-BKN CU
DEVELOPMENT ON WARM SIDE OF SEAS- BREEZE FRONT IN THE AFTERNOON.

ISOLATED AIRMASS THUNDERSTORMS WILL BE POSSIBLE AFTER 18Z TODAY.
BEST CHANCE WILL BE KSWF...KTEB...KEWR...AND KHPN IN CLOSER
PROXIMITY TO TRIGGER OF LEE SIDE TROUGHING TO THE WEST OF THE
REGION. NOT CONFIDENT IN THE TIMING AND LOCATION OF ANY OF THESE
THUNDERSTORMS...WITH CB IN TAFS TO DENOTE POSSIBILITY. IF ANY DO
DEVELOP MVFR CEILINGS AND IFR VISIBILITIES WILL BE LIKELY...WITH
STRONG WINDS AND TORRENTIAL RAINS THE MAIN THREAT.

SCT CONVECTION...WITH LOCAL MVFR/IFR CONDITIONS...CONTINUES INTO
THIS EVENING...BEFORE DIMINISHING WITH THE LOSS OF HEATING.
SLIGHTLY STRONGER SW FLOW MAY RETARD BR DEVELOPMENT TILL AFTER
06Z TONIGHT...AS WELL AS GOOD AMOUNT OF CONVECTIVE DEBRIS WORKING
THROUGH THE REGION FROM THE WEST.

OUTLOOK FROM 12Z WEDNESDAY THROUGH SUNDAY...BETTER CHC FOR TSTMS
THROUGHOUT THE AREA THURSDAY AS A COLD FRONT MOVES INTO THE REGION
LATE IN THE DAY. MVFR CONDITIONS LIKELY IN ANY THUNDERSTORMS WITH
LOCALIZED IFR POSSIBLE. AFTER THE FRONT PASSES LATE THURSDAY NIGHT
HIGH PRESSURE BUILDS IN FROM THE NORTH WITH VFR CONDITIONS THROUGH
SUNDAY.

&&

.MARINE...
A BERMUDA HIGH ANCHORED OVER THE WESTERN ATLANTIC AND A HIGH
AMPLITUDE RIDGE ALOFT WILL KEEP THE COASTAL WATERS IN A SUMMERTIME
PATTERN THROUGH THU. THE PRESSURE GRADIENT WILL TIGHTEN TODAY WITH
THE APPROACH OF A COLD FRONT. WINDS SHOULD REMAIN BELOW SCA WITH A
STRENGTHENING INVERSION OVER THE WATERS...WITH THE EXCEPTION OF WINDS
FLIRTING WITH SCA LATE THIS AFTERNOON INTO THE EVENING ACROSS THE
WESTERN OCEAN WATERS WITH COASTAL JET DEVELOPMENT.

IN TERMS OF SEAS...CONFIDENCE WITH WAVEWATCH GUIDANCE IS POOR. HAS
BEEN RUNNING HIGH IN THESE WAA PATTERNS...AND IS CURRENTLY RUNNING
1 TO 2 FT TOO HIGH. WITH S/SW FLOW INCREASING TO 15 TO 20
KT...SEAS BY LATE TONIGHT/THURSDAY MAY BUILD TO MARGINAL SMALL CRAFT LEVELS
ON THE OCEAN WATERS. BUT SINCE THIS LOOKS TO BE A MARGINAL 2ND/3RD
PERIOD EVENT...WILL HOLD OFF FOR NOW AND LET DAYSHIFT RE- EXAMINE
THE STRENGTH OF THE GRADIENT...DEGREE OF MIXING...AND RESULTANT
WAVE GENERATION.

THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA THURSDAY NIGHT
WITH SEAS LIKELY FLIRTING WITH MARGINAL SMALL CRAFT LEVELS ON THE
OCEAN UNTIL THE WINDS SHIFT TO THE NORTHWEST. THE FRONT MAY STALL
JUST SOUTH OF THE WATERS FRIDAY WITH WAVES OF LOW PRESSURE MOVE
ALONG THE FRONT.

FOLLOWING THE COLD FRONTAL PASSAGE EARLY FRI MORNING...HI PRESSURE
OVER THE UPPER MIDWEST BUILDS SEWD...KEEPING THE WATERS UNDER A NW
FLOW AND SUB SCA.

&&

.HYDROLOGY...
SCATTERED INLAND AFTERNOON CONVECTION TODAY AND THIS EVENING COULD
RESULT IN LOCALIZED 1 TO 2 INCH AMOUNTS. WEAK LOW LEVEL WINDS WILL
ALLOW FOR SLOW STORM MOVEMENT WHICH WOULD PROMOTE HIGH RAINFALL
TOTALS. LOCALIZED URBAN/SMALL STREAM AND EVEN ISOLATED FLASH
FLOODING WILL BE POSSIBLE. BETTER COVERAGE OF CONVECTION THURSDAY
AFTERNOON WITH FRONTAL PASSAGE BUT FASTER STORM MOTIONS WILL
RESULT IN ANOTHER POTENTIAL FOR FLOODING...MAINLY URBAN/SMALL
STREAM BUT POSSIBLY SOME LOCALIZED FLASH FLOODING AS WELL.

SOME RAIN MAY LINGER INTO FRIDAY MORNING...THEN DRY FRIDAY
AFTERNOON THROUGH THE WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 27, 3:39 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
339 AM EDT WED JUN 27 2007

NYZ072>076-280800-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-
339 AM EDT WED JUN 27 2007

...AIR QUALITY ALERT IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON AWAY
FROM THE OCEAN.

A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS THIS AFTERNOON
AND EVENING...PRODUCING GUSTY WINDS. HEAVY DOWNPOURS AND LOCALIZED
URBAN FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY.

CTZ005>007-NYZ067>070-280800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
339 AM EDT WED JUN 27 2007

...AIR QUALITY ALERT IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON ACROSS
PORTIONS OF THE LOWER HUDSON VALLEY AND INTERIOR SOUTHERN
CONNECTICUT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT. HEAVY
RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY.

CTZ008>012-NJZ002>006-011-NYZ071-077>081-280800-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
339 AM EDT WED JUN 27 2007

...AIR QUALITY ALERT IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON ACROSS
PORTIONS OF NORTHEAST NEW JERSEY.

A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS THIS AFTERNOON
AND EVENING...PRODUCING GUSTY WINDS. HEAVY DOWNPOURS AND LOCALIZED
URBAN FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY.

ANZ330-335-338-340-345-350-353-355-280800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
339 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY
AFTERNOON AND EVENING. DAMAGING WINDS WITH LOCALIZED GUSTS OF 50
KT OR GREATER APPEAR TO BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:33 PM EDTSevere Thunderstorm WarningOKXWestchester42 min
Jun 27, 4:12 PM EDTSevere Thunderstorm WarningOKXWestchester48 min
Jun 27, 4:20 PM EDTSpecial Marine WarningOKX25 min
Jun 27, 4:33 PM EDTFlash Flood WarningOKXWestchester42 min
Jun 27, 4:39 PM EDTSpecial Marine WarningOKX51 min
Jun 27, 7:10 PM EDTFlash Flood WarningOKXQueens65 min
Jun 27, 7:19 PM EDTSevere Thunderstorm WarningOKXQueens26 min
Jun 27, 7:47 PM EDTSpecial Marine WarningOKX43 min
Jun 27, 7:54 PM EDTFlash Flood WarningOKXQueens3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.